Paxil Overdose

As with any medication, it is possible to take too much Paxil. Signs of a Paxil overdose include nausea, shakiness, and confusion, among other things. Depending on how recent the overdose was, treatment options for an overdose of Paxil may include giving certain drugs, "pumping the stomach," and/or providing supportive care (taking care of the symptoms that occur as a result of the overdose).

Paxil Overdose: An Introduction

Paxil® (paroxetine hydrochloride) is a medication that is used to treat a number of conditions within the brain. As with all medicines, it is possible for a person to overdose on Paxil. The effects of a Paxil overdose will vary depending on a number of factors, including how much Paxil was taken and whether it was taken with any other drugs.
 

Paxil Overdose: Symptoms

If a person overdoses on Paxil, the symptoms can vary. Paxil overdose symptoms include:
 
  • Nausea and vomiting
  • Shakiness (tremor)
  • Rapid heart rate (tachycardia) or slow heart rate (bradycardia)
  • Confusion
  • Dizziness
  • Seizures
  • Irregular heart rhythm (arrhythmia)
  • High blood pressure (hypertension) or low blood pressure (hypotension)
  • Aggressiveness
  • Fainting
  • Muscle pain or muscle stiffness
  • Liver problems, including hepatitis
  • Kidney failure
  • Coma
  • Loss of life.
     

Treatment for a Paxil Overdose

The treatment for a Paxil overdose will vary. If the overdose was recent, the healthcare provider may give certain medicines or place a tube into the stomach to "pump the stomach." Treatment may also involve supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options for a Paxil overdose may include:
 
  • Fluids through an intravenous line (IV)
  • Medicines to increase blood pressure, control an irregular heart rhythm, or control seizures
  • Close monitoring of the heart and lungs
  • A breathing tube to help with breathing
  • Other treatments based on complications that occur.
     
It is important that you seek medical attention immediately if you believe that you may have overdosed on Paxil.
 
Healthy Pet, Healthy You

Paxil Information

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.